Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Albuquerque, NM

May 23, 2015Curry County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at May 23, 2015, 4:10 AM MDT for Curry County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 4:10 AM MDT (10:10 UTC)
Expired
May 23, 2015, 6:15 AM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Curry County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS55 KABQ 231010
FFWABQ
NMC009-231215-
/O.NEW.KABQ.FF.W.0002.150523T1010Z-150523T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 AM MDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 615 AM MDT
    
* AT 409 AM MDT...GAUGE REPORTS INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO ONE AND A HALF 
  INCHES OF RAIN HAS ALREADY FALLEN ACROSS NORTHERN CLOVIS. FLASH 
  FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  CLOVIS...TEXICO AND CANNON AIR FORCE BASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS.

&&

LAT...LON 3447 10305 3438 10305 3438 10330 3447 10330

$$

SHOEMAKE
2 follow-up statements
821 
WGUS75 KABQ 231120
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MDT SAT MAY 23 2015

NMC009-231215-
/O.CON.KABQ.FF.W.0002.000000T0000Z-150523T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
520 AM MDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM MDT FOR
SOUTHEASTERN CURRY COUNTY...

AT 517 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A FLASH FLOODING THREAT OVER THE WARNED AREA. WHILE 
THUNDERSTORMS HAVE MOVED OUT OF THE AREA...UP TO ONE AND A HALF 
INCHES OF RAIN HAS FALLEN...AND SIGNIFICANT STREET AND URBAN 
FLOODING IS EXPECTED TO CONTINUE. 

LOCATIONS IMPACTED INCLUDE...
CLOVIS...TEXICO AND CANNON AIR FORCE BASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3447 10305 3438 10305 3438 10330 3447 10330

$$

SHOEMAKE
965 
WGUS75 KABQ 231207
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 AM MDT SAT MAY 23 2015

NMC009-231216-
/O.EXP.KABQ.FF.W.0002.000000T0000Z-150523T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
607 AM MDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CURRY COUNTY WILL EXPIRE
AT 615 AM MDT...

THE HEAVY RAIN HAS ENDED...AND WATER WILL BE SLOWLY RECEDING. 
HOWEVER...SOME FLOODED INTERSECTIONS AND PONDING OF WATER WILL STILL 
POSE SOME IMPACTS TO THE GREATER CLOVIS AREA THROUGH THE MORNING 
HOURS.

LAT...LON 3447 10305 3438 10305 3438 10330 3447 10330

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:31 AM MDT, 39 minutes earlier.

Area forecast discussion, May 23, 3:31 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MDT SAT MAY 23 2015

.SYNOPSIS...
THE MAIN THREAT OF SEVERE STORMS WILL BE ENDING A LITTLE BEFORE
DAWN AS IT LOOKS AS OF THIS PRODUCT ISSUANCE. GOING FORWARD...THE
MAIN UPPER LEVEL TROF WILL SLOWLY MOVE TO NEAR THE FOUR CORNERS
BRINGING SOME PACIFIC MOISTURE WITH IT THUS SOME SPOTTY INSTABILITY
SHOWERS AND STORMS WILL DEVELOP THE NEXT COUPLE OF AFTERNOONS AND
EARLY EVENINGS. THERE STILL WILL BE A SMALL CHANCE OF ISOLATED
STRONG STORMS ACROSS THE FAR EAST AGAIN LATER THIS AFTERNOON AND
EVENING. A LITTLE MORE CONCENTRATED BAND OF SHOWERS MAY MOVE INTO
THE FAR NORTHWEST EARLY TO MIDDAY SUNDAY WITH NOT TOO MUCH ELSE
ELSEWHERE DURING THIS TIME PERIOD. MEMORIAL DAY ITSELF WILL STILL
SEE A CHANCE FOR SPOTTY SHOWERS AND STORMS ACROSS THE NORTHWEST
THIRD TO HALF OF THE STATE WITH TUESDAY AND WEDNESDAY BRINGING
LOWER CHANCES WEST AND NORTHWEST BUT A LITTLE GREATER CHANCES
EAST.

&&

.DISCUSSION...
FAIR AMOUNT OF ACTIVITY ONGOING CURRENTLY SO WILL NEED TO MAKE
THIS A BIT SHORTER THAN USUAL. MAIN THREAT OF SEVERE STORMS WILL
BE ENDING A LITTLE BEFORE DAWN. WILL KEEP FLASH FLOOD WATCH GOING
AS IS FOR NOW. GOING FORWARD...THE MAIN UPPER LEVEL TROF WILL
SLOWLY MOVE TO NEAR THE FOUR CORNERS...BRINGING SOME PACIFIC
MOISTURE WITH IT THUS SOME SPOTTY COLD CORE SHOWERS AND STORMS
WILL DEVELOP THIS AND SUN AFTERNOON AND EARLY EVENING. STILL
LOOKING AT A SMALL CHANCE OF ISOLATED STRONG STORMS ACROSS THE FAR
EAST AGAIN LATER THIS AFTERNOON AND EVENING. BACK TO NW NM...THERE
MAY BE A MORE CONCENTRATED BAND OF SHOWERS EASING INTO THE FAR NW
EARLY TO MIDDAY SUNDAY WITH NOT TOO MUCH ELSE ELSEWHERE DURING
THIS TIME PERIOD.

MEMORIAL DAY ITSELF WILL AGAIN SEE A CHANCE FOR SPOTTY SHOWERS
AND STORMS ACROSS THE NORTHWEST THIRD TO HALF OF THE STATE WITH
TUE AND WED BRINGING LOWER CHANCES WEST AND NORTHWEST BUT A
LITTLE GREATER CHANCES EAST...MUCH MORE SO WED THAN TUE. LATE WED
THRU THU NIGHT WILL AGAIN SEE A DEEPER TROF APPROACHING FROM THE
WEST...THOUGH ECMWF STILL GOING WITH A LESS SHARP TROF AND THUS A
MORE WESTERLY COMPONENT TO THE FLOW ALOFT OVER NM. THIS SCENARIO
WOULD DISCOURAGE MOISTURE FROM SURGING AS FAR WEST AS THE CASE
WOULD BE FOR THE GFS SCENARIO WITH ITS MORE SOUTHERLY COMPONENT
FLOW ALOFT. GIVEN RECENT PATTERN...WOULD LEAN MORE TOWARD THE GFS
THAN THE ECMWF.

43

&&

.FIRE WEATHER...
UNSETTLED WEATHER PATTERN TO CONTINUE FOR THE
REMAINDER OF THE MONTH. COOLER THAN AVERAGE HIGHS WILL PREVAIL AS
OCCASIONAL STORM SYSTEMS AND SURFACE FRONTS IMPACT NEW MEXICO.

VENT RATES WILL BE GOOD TO EXCELLENT THROUGH MONDAY...THEN A SHORT
LIVED RIDGE WILL REDUCE RATES TO MOSTLY GOOD TUESDAY. RATES IMPROVE
FOR THE END OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH APPROACHES.

NEAR TO BELOW AVERAGE HIGHS ARE FORECAST THIS WEEKEND AND THROUGH
MOST OF NEXT WEEK. THERE WILL BE AT LEAST SLIGHT CHANCES FOR SHOWERS
AND STORMS EACH DAY FOR AT LEAST THE NORTHWEST THIRD AND THE FAR
EASTERN PLAINS...EXCEPT FOR NEXT TUESDAY WHEN ANY SHOWERS AND STORMS
WILL BE RELEGATED TO THE NORTHERN AND WEST CENTRAL HIGH TERRAIN.

WINDS WILL BE RELATIVELY LIGHT FOR THE NEXT SEVERAL DAYS...BUT ARE
EXPECTED TO BE GUSTY THIS AFTERNOON ALONG AND EAST OF THE CENTRAL MT
CHAIN.

&&

.AVIATION...
06Z TAF CYCLE
THUNDERSTORMS DEVELOPING RAPIDLY FROM EASTERN LINCOLN TO QUAY
COUNT. LARGE HAIL THE MAIN THREAT FROM THESE STORMS AS THEY
CONTINUE TO STRENGTHEN...EXPAND IN COVERAGE AND RACE NE THROUGH
ABOUT 10Z. ROW AND TCC UNDER THE GUN THE NEXT FEW HOURS. IFR
CIGS AND VSBYS IN THE STORMS. WIDESPREAD LOW CLOUDS ELSEWHERE IN
THE EAST INCLUDING LVS. GRADUAL IMPROVEMENT MID TO LATE MORNING
SATURDAY. ONLY HAVE VCSH IN GUP AND FMN AT THIS POINT SATURDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  42  63  41 /  20  40  40  20
DULCE...........................  61  37  60  31 /  30  40  60  30
CUBA............................  62  36  61  38 /  10  20  60  20
GALLUP..........................  62  38  62  37 /  10  20  40  20
EL MORRO........................  57  37  58  38 /  10  10  30  20
GRANTS..........................  65  38  63  39 /  10  10  40  10
QUEMADO.........................  61  37  62  38 /  10  10  20  10
GLENWOOD........................  74  39  72  43 /   0   0   0   0
CHAMA...........................  58  32  57  29 /  30  50  70  40
LOS ALAMOS......................  61  39  61  41 /  20  30  60  30
PECOS...........................  61  39  62  41 /   5   5  30   5
CERRO/QUESTA....................  64  33  62  33 /  10  10  60  40
RED RIVER.......................  54  32  53  32 /  20  10  60  50
ANGEL FIRE......................  58  33  56  34 /  20  10  40  50
TAOS............................  63  34  61  35 /  10  10  30  30
MORA............................  62  36  62  38 /  10   5  40  30
ESPANOLA........................  68  39  67  42 /  10  10  40  20
SANTA FE........................  61  40  63  43 /   5   5  30  10
SANTA FE AIRPORT................  67  41  68  44 /   5   5  30  10
ALBUQUERQUE FOOTHILLS...........  68  44  68  46 /   0   5  30  10
ALBUQUERQUE HEIGHTS.............  71  46  71  49 /   0   5  20  10
ALBUQUERQUE VALLEY..............  71  47  71  45 /   0   0  20  10
ALBUQUERQUE WEST MESA...........  72  44  71  46 /   0   5  20  10
LOS LUNAS.......................  71  46  72  47 /   5   5   5  10
RIO RANCHO......................  71  44  70  47 /   0   5  30  10
SOCORRO.........................  76  45  76  47 /   0   0  10   5
SANDIA PARK/CEDAR CREST.........  66  43  65  45 /   5   5  30  10
TIJERAS.........................  70  43  69  45 /   5   5  30  10
MORIARTY/ESTANCIA...............  64  41  65  43 /   5   0  20   5
CLINES CORNERS..................  65  40  66  43 /   0   0  10   5
GRAN QUIVIRA....................  67  42  67  45 /   5   0   0   0
CARRIZOZO.......................  72  44  72  48 /   5   0   0   5
RUIDOSO.........................  66  46  67  49 /   5   0   5  10
CAPULIN.........................  66  43  68  42 /  10   5  20  20
RATON...........................  72  39  70  40 /  10   5  20  20
SPRINGER........................  71  39  70  40 /  10   5  10  10
LAS VEGAS.......................  65  38  65  41 /   5   5  10  10
CLAYTON.........................  73  47  76  47 /  30  10   5  20
ROY.............................  69  43  70  45 /  10   5   5   5
CONCHAS.........................  76  46  78  48 /  10   5   5   5
SANTA ROSA......................  75  45  77  49 /   5   5   5   5
TUCUMCARI.......................  79  49  80  50 /  20  10   5   5
CLOVIS..........................  77  50  78  50 /  20  20  10   5
PORTALES........................  79  50  79  50 /  20  30  10   5
FORT SUMNER.....................  78  49  78  50 /  10  10   5   5
ROSWELL.........................  83  49  84  51 /  10  10   5   0
PICACHO.........................  76  45  77  49 /   5   5   5   0
ELK.............................  70  46  72  48 /   5   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM MDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES... NMZ533>538.

&&
Hazardous weather outlook, May 22, 6:00 AM MDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 22 2015

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE DRYLINE WILL SHARPEN OVER EASTERN NEW MEXICO...KEEPING ABUNDANT
LOW LAYER MOISTURE OVER THE HIGH PLAINS OF THE STATE. AS A LOW
PRESSURE SYSTEM MIGRATES EASTWARD FROM CALIFORNIA...SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY AND
TONIGHT ACROSS MUCH OF EASTERN NEW MEXICO WITH MANY STORMS TURNING
STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WIND GUSTS
ON THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

52

In the hours before

Special weather statement, May 22, 10:50 PM MDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1050 PM MDT FRI MAY 22 2015

NMZ534-536-537-230530-
DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
1050 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE BACA...SOUTHWESTERN
QUAY AND NORTHWESTERN ROOSEVELT COUNTIES UNTIL 1130 PM MDT...

AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 21 MILES SOUTH OF FORT SUMNER...MOVING
NORTHEAST AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT SUMNER...HOUSE...TAIBAN AND TOLAR.

OTHER LOCATIONS IN THE WARNING INCLUDE FORT SUMNER STATE MONUMENT.

&&

LAT...LON 3405 10433 3422 10455 3478 10424 3478 10413
      3481 10412 3456 10374
TIME...MOT...LOC 0449Z 232DEG 45KT 3419 10434

33
Special weather statement, May 22, 11:29 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1129 PM MDT FRI MAY 22 2015

NMZ537>540-230630-
SOUTHWEST CHAVES COUNTY-CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN
LINCOLN COUNTY-
1129 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE BACA...NORTHWESTERN
CHAVES AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 1230 AM MDT...

AT 1128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 19 MILES SOUTH OF MESA...OR 28 MILES
NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSWELL...PICACHO...TINNIE...MESA...ARABELA...YESO AND
SUNSET.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 116 AND 167.

OTHER LOCATIONS IN THE WARNING INCLUDE TWO RIVERS DAM.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3333 10523 3355 10522 3358 10518 3370 10521
      3448 10458 3409 10400 3299 10491
TIME...MOT...LOC 0528Z 211DEG 31KT 3372 10479

33
Special weather statement, May 22, 11:57 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1157 PM MDT FRI MAY 22 2015

NMZ515-528-230630-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
1157 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND
SOUTHWESTERN COLFAX COUNTIES UNTIL 1230 AM MDT...

AT 1156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COYOTE CREEK STATE PARK...OR
14 MILES NORTHEAST OF MORA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OCATE...COYOTE CREEK STATE PARK...MIAMI...GUADALUPITA...OJO FELIZ...
RAYADO AND EL TURQUILLO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3600 10509 3609 10528 3652 10504 3634 10469
TIME...MOT...LOC 0556Z 211DEG 31KT 3611 10515

33
Special weather statement, May 23, 1:23 AM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 AM MDT SAT MAY 23 2015

NMZ537-230800-
DE BACA COUNTY-
123 AM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA COUNTY UNTIL
200 AM MDT...

AT 122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF FORT SUMNER...MOVING NORTHEAST
AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT SUMNER AND TAIBAN AROUND 200 AM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FORT SUMNER STATE MONUMENT.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3408 10421 3418 10446 3459 10429 3443 10396
TIME...MOT...LOC 0722Z 207DEG 20KT 3426 10425

SHOEMAKE
Special weather statement, May 23, 2:00 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 AM MDT SAT MAY 23 2015

NMZ534>537-230830-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
200 AM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE BACA...WEST
CENTRAL CURRY...SOUTHERN QUAY AND NORTHWESTERN ROOSEVELT COUNTIES
UNTIL 230 AM MDT...

AT 159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TAIBAN...OR 13 MILES SOUTHEAST OF FORT
SUMNER...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOUSE...TAIBAN AND TOLAR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3420 10407 3431 10421 3473 10393 3451 10361
TIME...MOT...LOC 0759Z 220DEG 29KT 3439 10403

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:50 PM MDTSpecial Weather StatementABQDe Baca40 min
May 22, 10:59 PM MDTSevere Thunderstorm WarningABQDe Baca31 min
May 22, 11:29 PM MDTSpecial Weather StatementABQChaves61 min
May 22, 11:31 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay44 min
May 22, 11:55 PM MDTAreal Flood AdvisoryABQDe Baca, Quay, Roosevelt110 min
May 22, 11:57 PM MDTSpecial Weather StatementABQMora33 min
May 23, 12:12 AM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt48 min
May 23, 12:32 AM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt43 min
May 23, 1:23 AM MDTSpecial Weather StatementABQDe Baca37 min
May 23, 1:30 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt2 hr
May 23, 2:00 AM MDTSpecial Weather StatementABQDe Baca30 min
May 23, 2:55 AM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt29 min
May 23, 3:15 AM MDTAreal Flood AdvisoryABQCurry2 hr

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.